Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 20, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Apr 9, 2014, 2:21 PM CDT for 4 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2014, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 9, 2014, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WWUS84 KTSA 091921 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 221 PM CDT WED APR 9 2014 ...HIGH FIRE DANGER PAWNEE OSAGE WASHINGTON NOWATA AND CRAIG COUNTIES IN NORTHEAST OKLAHOMA THE REMAINDER OF THIS AFTERNOON INTO THE EVENING... OKZ054>057-059-100000- /O.NEW.KTSA.FW.W.0020.140409T1921Z-140410T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE- 221 PM CDT WED APR 9 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG AND NOWATA. HAZARDOUS WEATHER... * SUSTAINED WINDS AROUND 20 MILES AN HOUR WILL OCCASIONALLY GUST TO NEAR 30. * RELATIVE HUMIDITIES WILL BE IN THE 15 TO 25 PERCENT RANGE. * TEMPERATUTES WILL BE IN THE MID 70S TO LOWER 80S. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED OR OCCURRING... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE WIND...LOW HUMIDITY...AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 9, 12:04 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 9, 12:04 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1204 PM CDT WED APR 9 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WIND GUSTS WILL DECRESE AFTER SUNSET...BUT WILL PICK UP AGAIN EARLY THURSDAY MORNING. BACKING SFC WINDS LATE TONGITH WILL LEAD TO PERIOD OF LLWS AT KFSM. && .PREV DISCUSSION... /ISSUED 952 AM CDT WED APR 9 2014/ DISCUSSION... FIRE WX WILL ONCE AGAIN BE THE MAIN CONCERN TODAY AS SSW WINDS INCREASE IN RESPONSE TO PRESSURE FALLS OVER THE CENTRAL PLAINS. MORNING SOUNDINGS STILL SHOW CONSIDERABLE DRY AIR IN THE LOWEST LEVELS AND THUS IT APPEARS THAT MOS DEW POINTS ARE TOO HIGH AGAIN THIS AFTERNOON...AND THIS IS SUPPORTED BY RANGE MODEL SOUNDINGS THAT MIX THIS DRIER AIR DOWN AND KEEP DEW POINTS FROM RISING MUCH AT ALL UNTIL TONIGHT. WIND SPEEDS SHOULD REMAIN BELOW 20 MPH BUT GIVEN THE MUCH WARMER TEMPS AND DRY CONDITIONS...A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR MUCH OF EASTERN OK. OTHERWISE THE FORECAST FOR TODAY LOOKS GOOD. PREV DISCUSSION... /ISSUED 516 AM CDT WED APR 9 2014/ DISCUSSION... THE 12Z TAF DISCUSSION IS INCLUDED BELOW. AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. RIDGING ALOFT WILL MAINTAIN VFR CONDITIONS AT ALL SITES THIS TAF PERIOD. AT THE SURFACE...HIGH PRESSURE WILL SLIDE SOUTHEAST INTO THE NORTHERN GULF...WITH SOUTHWEST WINDS INCREASING BY MIDDAY AND CONTINUING INTO THE AFTERNOON FOR THE ERN OK SITES. GUSTS MAY REACH AROUND 20 KTS AT TIMES. WINDS WILL SUBSIDE BY AROUND SUNSET. LACY PREV DISCUSSION... /ISSUED 309 AM CDT WED APR 9 2014/ DISCUSSION... ITS A MOSTLY CLEAR AND CHILLY NIGHT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS HIGH PRESSURE PREVAILS. TEMPERATURES ARE SET TO REBOUND NICELY TODAY AS THE LOW LEVEL WINDS BECOME SOUTHERLY AS THE AREA OF HIGH PRESSURE SHIFTS TO THE EAST. UNSEASONABLY WARM TEMPERATURES ARE EXPECTED TO PREVAIL INTO THE WEEKEND EVEN AS A COLD FRONT MOVES INTO THE REGION ON THURSDAY BEFORE STALLING OUT NEAR THE I-44 CORRIDOR THURSDAY AFTERNOON. COULD SEE SOME THUNDERSTORMS NEAR THE BOUNDARY ON FRIDAY ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH ISENTROPIC LIFT AND A MID-LEVEL SHORTWAVE AFFECTING THE AREA. THIS BOUNDARY WILL LIFT BACK NORTH ON FRIDAY NIGHT AS A WARM FRONT. THE NEXT FRONTAL BOUNDARY IS SET TO MOVE THROUGH THE REGION ON SUNDAY AS A MID-LEVEL SHORTWAVE MOVES OUT OF THE NORTHERN ROCKIES AND ACROSS THE PLAINS. A SOUTHERN STREAM MID-LEVEL SHORTWAVE WILL INTERCEPT THE FRONTAL BOUNDARY ON SUNDAY AND WILL ENHANCE THE SHOWERS AND THUNDERSTORM CHANCES ACROSS THE AREA. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE WITH ADEQUATE INSTABILITY AND SHEAR IN PLACE ACROSS THE REGION. THERE ARE ALSO INDICATIONS THAT LOCALLY HEAVY RAINFALL COULD BE POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL COME TO AN END BY MONDAY NIGHT AS THE STORM SYSTEM MOVES OFF TO THE EAST. NEAR FREEZING TEMPERATURES WILL BE POSSIBLE MONDAY NIGHT/TUESDAY MORNING AS HIGH PRESSURE SETTLES OVER THE AREA BEHIND THE DEPARTING STORM SYSTEM. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....05 AVIATION...14
Hazardous weather outlook, Apr 9, 12:25 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1225 PM CDT WED APR 9 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1216 PM CDT WED APR 9 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...WEST OF A MCALESTER TO JAY LINE. ONSET...ONGOING. DISCUSSION... SOUTH-SOUTHWEST WINDS GUSTING BETWEEN 25 AND 30 MPH WILL BE COMMON THROUGH THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA. THE WINDS COMBINED WITH VERY LOW HUMIDITY IN THE 15 TO 25 PERCENT RANGE AND MUCH WARMER TEMPERATURES WILL BRING AN ELEVATED FIRE SPREAD POTENTIAL...PARTICULARLY WEST OF A LINE FROM MCALESTER TO JAY. THE FIRE DANGER WILL BE MORE LIMITED ELSEWHERE DUE TO LIGHTER WIND SPEEDS...HOWEVER VERY DRY AIR WILL BE IN PLACE. THE FIRE THREAT WILL SUBSIDE AFTER SUNSET AS WINDS DIMINISH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY...HIGH WIND POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG SOUTH WINDS THURSDAY WILL ONCE AGAIN RAISE FIRE WEATHER CONCERNS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN ASSOCIATION WITH AN UPPER DISTURBANCE AND WEAK FRONT FRIDAY...MAINLY OVER FAR NORTHEAST OK INTO NORTHWEST ARKANSAS. THUNDERSTORM CHANCES WILL INCREASE OVER THE WEEKEND WITH THE NEXT STRONGER FRONT TO IMPACT THE REGION. THERE WILL BE SOME SEVERE WEATHER POTENTIAL WITH STORMS ALONG THE FRONT SUNDAY...HOWEVER A SIGNIFICANT SEVERE WEATHER EVENT IS NOT EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.